Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 1, 2016, 9:43 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 2, 2016, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, KY, Nicholas County, KY
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
505
WGUS53 KLMK 020143
FFWLMK
KYC097-181-020445-
/O.NEW.KLMK.FF.W.0014.160602T0143Z-160602T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 PM EDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN NICHOLAS COUNTY IN CENTRAL KENTUCKY...
EAST CENTRAL HARRISON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 1245 AM EDT
* AT 943 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. ANOTHER INCH OF RAIN IS POSSIBLE OVER
THE NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ODDVILLE...BAREFOOT AND VENUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3837 8423 3846 8426 3850 8416 3849 8417
3849 8415 3848 8415 3848 8413 3847 8413
3847 8411 3846 8410 3845 8406 3844 8406
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 8:35 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 1, 8:35 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Louisville KY 835 PM EDT WED JUN 1 2016 ...Forecast Update... Issued at 825 PM EDT Wed Jun 1 2016 A couple areas of convection to deal with in a juicy air mass this afternoon and evening. Surface trof over Indiana seems to be pushing its storms eastward quickly enough to leave our northern areas with just isolated coverage. However, an impulse lifting out of Tennessee has produced slow-moving cells with a fair bit of backbuilding and boundary interaction. Low-topped cells have been producing torrential rainfall, with 1.45 inches in less than 1 hr at Butler County Mesonet site, and mainly sub-severe wind gusts. Not expecting an organized SVR threat, though a few rogue storms could get just enough interaction going for marginal severe wind gusts. Main opportunity for that will be south of an outflow boundary which has made it as far north as the Parkways. Storms could also line up along, or at least paralleling the boundary and may present a heavy rain threat until they die down later this evening. Will update southern zones to reflect better coverage for the rest of the evening, mainly for the stratiform rain that's been filling in as the storms weaken. .SHORT TERM (Now through Thursday Night)... Issued at 310 PM EDT Wed Jun 1 2016 Skies were partly sunny across the region this afternoon. Temperatures were generally in the upper 80s, but the Cynthiana KY Mesonet station did hit 90 earlier this afternoon. As readings have hit convective temperatures, we're starting to see some scattered convection develop. The most concentrated convection will be located generally west of I-65 across western KY and into southwestern Indiana as a weak surface trough works into the region from the west. Convection is expected to remain below severe limits this afternoon due to weak mid-level flow, and not all that great low-mid level lapse rates. Afternoon max temps should max out in the next 1-2 hours with highs in the 84-90 range. Showers and storms will continue into the evening hours but will diminish due to the loss of afternoon heating. Lows tonight look to cool back into the middle and upper 60s. For Thursday/Thursday night, weak surface trough will stall out across the region resulting in partly to mostly cloudy conditions. Scattered showers and thunderstorms will be possible throughout the period with the best coverage across central and southern Kentucky and slightly lesser coverage across our northern tier of southern Indiana counties. Overall atmospheric profiles are similar to what we've seen today with weak wind fields and rather meager low-mid level lapse rates. So, organized severe convection looks rather unlikely. Though any storm will be capable of producing a period of torrential rain as it passes by. Highs will be cooler Thursday with highs in the lower to middle 80s and overnight lows in the lower to middle 60s. .LONG TERM (Friday through Wednesday)... Issued at 316 PM EDT Wed Jun 1 2016 As we head into the later part of this short work week, we'll continue to see an influx of moisture into the region as the area resides on the northern edge of the subtropical ridge over the southeastern US. Episodic bouts of convection will be seen Friday and more likely on Saturday. An impressive upper trough will dig from the Midwest and push through the region on Sunday and lead to a rather impressive upper level gyre setting up over the NE US. Convection will be seen on Sunday but the overall coverage will likely be a bit less than on Saturday. Behind this trough axis, a secondary cold front will push in by Monday night and this will bring an end to the unsettled weather across the Ohio Valley. What will be more impressive will be the cooler than normal surge of colder air into the region this weekend and into next week. While highs on Friday will be in the lower 80s, afternoon highs Saturday through Wednesday will likely not get out of the 70s each day. Overnight lows will be refreshingly cool with low dewpoints. Overnight readings will likely drop into the upper 50s. && .AVIATION (00Z TAF Update)... Issued at 710 PM EDT Wed Jun 01 2016 Have a band of thunderstorms moving through BWG this hour, with much more isolated activity near LEX/SDF. Think LEX has the better shot at seeing MVFR conditions and gusty winds this evening, based on current satellite and radar trends. These storms should fade with sunset, but then the next question remains if we'll see any fog or low stratus afterward. With BWG's rain decided to keep in previous forecast for MVFR conditions around sunrise Thursday. SDF and LEX still have not received their rain, so have held them just above for now. Additional showers and storms will develop through the day Thursday, but coverage will be scattered. Also a few storms will be mixed in with those storms, but think coverage will be isolated enough to keep out of this set of TAFs. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........RAS Short Term.....MJ Long Term......MJ Aviation.......RJS
Hazardous weather outlook, Jun 1, 3:18 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT WED JUN 1 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 318 PM EDT WED JUN 1 2016 /218 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS...WITH BRIEF HEAVY RAIN AND LIGHTNING...ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA. A FEW OF THE STRONGER STORMS MAY PRODUCE SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Local storm report, Jun 1, 9:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST 4 NNW SALVISA 37.96N 84.89W
06/01/2016 E60 MPH ANDERSON KY TRAINED SPOTTER
ESTIMATED ON JOHNSON RD.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jun 1, 9:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG MORELAND 37.50N 84.82W
06/01/2016 LINCOLN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RLLocal storm report, Jun 1, 9:07 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MCKINNEY 37.45N 84.77W
06/01/2016 LINCOLN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RLLocal storm report, Jun 1, 9:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 3 NNW SALVISA 37.96N 84.89W
06/01/2016 E50 MPH ANDERSON KY TRAINED SPOTTER
.
&&
RLLocal storm report, Jun 1, 9:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLOOD 3 SW ROWLAND 37.49N 84.67W
06/01/2016 LINCOLN KY EMERGENCY MNGR
WATER OVER HWY 698 NEAR THE WATER PLANT.
&&
RLLocal storm report, Jun 1, 9:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HEAVY RAIN 3 NNW SALVISA 37.96N 84.89W
06/01/2016 M2.62 INCH ANDERSON KY COCORAHS
2.62 INCHES OF RAIN FELL IN 35 MINUTES.
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:02 PM EDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jun 1, 8:05 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 25 min |
| Jun 1, 8:14 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jun 1, 8:24 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 36 min |
| Jun 1, 8:51 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 24 min |
| Jun 1, 9:05 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 25 min |
| Jun 1, 9:12 PM EDT | Areal Flood Advisory | LMK | Anderson, Mercer, Nelson, Washington | 3 hr |
| Jun 1, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 32 min |
| Jun 1, 9:24 PM EDT | Flash Flood Warning | LMK | Anderson, Mercer | 3 hr |
| Jun 1, 9:30 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 30 min |
| Jun 1, 9:31 PM EDT | Areal Flood Advisory | LMK | Bourbon, Harrison, Nicholas | 3 hr |
| Jun 1, 10:09 PM EDT | Special Weather Statement | LMK | Bourbon, Franklin, Scott, Shelby | 21 min |
| Jun 1, 10:15 PM EDT | Special Weather Statement | LMK | Butler, Ohio | 30 min |
| Jun 1, 10:32 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Franklin, Scott, Woodford | 3 hr |
| Jun 1, 10:50 PM EDT | Special Weather Statement | LMK | Butler | 25 min |
| Jun 2, 4:37 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Jun 2, 4:52 PM EDT | Special Weather Statement | LMK | Shelby | 38 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 35 min |
| Jun 2, 5:02 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 28 min |
| Jun 2, 5:05 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette | 25 min |
| Jun 2, 5:08 PM EDT | Special Weather Statement | LMK | Spencer | 37 min |
| Jun 2, 5:21 PM EDT | Special Weather Statement | LMK | Monroe | 39 min |
| Jun 2, 5:22 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 23 min |
| Jun 2, 5:27 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Shelby, Spencer | 33 min |
| Jun 2, 5:39 PM EDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine | 3 hr |
| Jun 2, 5:40 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 35 min |
| Jun 2, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 22 min |
| Jun 2, 5:45 PM EDT | Special Weather Statement | LMK | Spencer | 30 min |
| Jun 2, 5:51 PM EDT | Special Weather Statement | LMK | Madison | 24 min |
| Jun 2, 5:53 PM EDT | Special Weather Statement | LMK | Jessamine | 37 min |
| Jun 2, 6:01 PM EDT | Special Weather Statement | LMK | Washington | 29 min |
| Jun 2, 6:11 PM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Scott | 3 hr |
| Jun 2, 6:19 PM EDT | Special Weather Statement | LMK | Fayette | 26 min |
| Jun 2, 6:21 PM EDT | Special Weather Statement | LMK | Harrison | 24 min |
| Jun 2, 6:34 PM EDT | Areal Flood Advisory | LMK | Casey, Russell | 3 hr |
| Jun 2, 7:07 PM EDT | Areal Flood Advisory | LMK | Garrard, Madison | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.